MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID

ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Model Number 09N77-095
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint investigation will be performed.As lot number is unknown, date of manufacture and expiration date have been left blank.
 
Event or Problem Description
Customer reported that when running a realtime sars cov-2 patient specimen the initial test generated a positive result, but on repeat a negative result was generated.Customer wanted to know the cutoff cycle number (cn) for the assay.Molecular application specialist (mas) explained that both the maximum ratio and the cn are used in interpreting results for this assay.Customer said the sample was re-run because the cn was high (31.30).Customer clarified that the sample was rereun because the results showed an internal control flag.He stated he thinks the patient was borderline, and that is why the results were different from each other.The lab asked for a re-collect, but customer does not believe a re-collect was done.No results were reported outside the lab; there was no report of impact to patient management.
 
Additional Manufacturer Narrative
Lot number was updated after additional information was received.Investigation into this complaint included a customer data review, quality data review, and a complaint history review.The results of the investigation are summarized as follows: customer data review the run was valid, met assay specification requirements, and no error codes or flags were displayed for the controls.Patient sample id (b)(6) tested on (b)(6) 2020 was negative for sars-cov-2.There is no indication that the abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 504753 is performing outside of established design performance specifications.Quality data review: the device history records (dhr) review for abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 504753 and its components was performed.The review did not identify any issues which could result in the reported complaint during the production or the release testing for lot 504753.The capa review for abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 504753 and its components was performed and did not identify any internal or post-production use issues related to these lot numbers and reported issue.Complaint history review: the lot specific complaint history review for abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 504753 did not identify any additional complaint tickets related to this issue.Based on the results of the investigation elements, a product deficiency for the abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 504753 was not identified.

Brand Name
ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT
Common Device Name
REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer (Section G)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer Contact
sarah parker
1350 e. touhy ave.
des plaines, IL 60018-3315
2243617355
MDR Report Key10741302
Report Number3005248192-2020-00091
Device Sequence Number3318399
Product Code QJR
UDI-Device Identifier00884999049109
UDI-Public00884999049109
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number09N77-095
Device Catalogue Number9N77-95
Device Lot Number504753
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer02/03/2022
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown